Rational invariant tori, phase space tunneling, and spectra for non-selfadjoint operators in dimension 2
Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 4, pp. 513-573.

We study spectral asymptotics and resolvent bounds for non-selfadjoint perturbations of selfadjoint h-pseudodifferential operators in dimension 2, assuming that the classical flow of the unperturbed part is completely integrable. Spectral contributions coming from rational invariant Lagrangian tori are analyzed. Estimating the tunnel effect between strongly irrational (Diophantine) and rational tori, we obtain an accurate description of the spectrum in a suitable complex window, provided that the strength of the non-selfadjoint perturbation h (or sometimes h 2 ) is not too large.

Nous étudions des asymptotiques spectrales et des estimations de la résolvante des perturbations non-autoadjointes d’opérateurs h-pseudodifférentiels autoadjoints en dimension 2, en supposant que le flot classique de la partie non-perturbée soit complètement intégrable. Les contributions spectrales parvenant des tores invariants lagrangiens rationnels sont analysées. En estimant l’effet tunnel entre des tores diophantiens et rationnels, nous obtenons une description précise du spectre dans une région convenable du plan complexe spectral, sous l’hypothèse que la force de la perturbation non-autoadjointe h (ou parfois h 2 ) ne soit pas trop grande.

DOI: 10.24033/asens.2075
Classification: 35P15,  35P20,  37J35,  37J40,  53D22,  58J37,  58J40,  70H08
Keywords: non-selfadjoint, eigenvalue, spectral asymptotics, resolvent, lagrangian, rational torus, diophantine torus, completely integrable, relative determinant, secular perturbation theory, phase space, tunnel effect
@article{ASENS_2008_4_41_4_513_0,
     author = {Hitrik, Michael and Sj\"ostrand, Johannes},
     title = {Rational invariant tori, phase space tunneling, and spectra for non-selfadjoint operators in dimension $2$},
     journal = {Annales scientifiques de l'\'Ecole Normale Sup\'erieure},
     pages = {513--573},
     publisher = {Soci\'et\'e math\'ematique de France},
     volume = {Ser. 4, 41},
     number = {4},
     year = {2008},
     doi = {10.24033/asens.2075},
     zbl = {1171.35131},
     language = {en},
     url = {http://www.numdam.org/articles/10.24033/asens.2075/}
}
TY  - JOUR
AU  - Hitrik, Michael
AU  - Sjöstrand, Johannes
TI  - Rational invariant tori, phase space tunneling, and spectra for non-selfadjoint operators in dimension $2$
JO  - Annales scientifiques de l'École Normale Supérieure
PY  - 2008
DA  - 2008///
SP  - 513
EP  - 573
VL  - Ser. 4, 41
IS  - 4
PB  - Société mathématique de France
UR  - http://www.numdam.org/articles/10.24033/asens.2075/
UR  - https://zbmath.org/?q=an%3A1171.35131
UR  - https://doi.org/10.24033/asens.2075
DO  - 10.24033/asens.2075
LA  - en
ID  - ASENS_2008_4_41_4_513_0
ER  - 
%0 Journal Article
%A Hitrik, Michael
%A Sjöstrand, Johannes
%T Rational invariant tori, phase space tunneling, and spectra for non-selfadjoint operators in dimension $2$
%J Annales scientifiques de l'École Normale Supérieure
%D 2008
%P 513-573
%V Ser. 4, 41
%N 4
%I Société mathématique de France
%U https://doi.org/10.24033/asens.2075
%R 10.24033/asens.2075
%G en
%F ASENS_2008_4_41_4_513_0
Hitrik, Michael; Sjöstrand, Johannes. Rational invariant tori, phase space tunneling, and spectra for non-selfadjoint operators in dimension $2$. Annales scientifiques de l'École Normale Supérieure, Serie 4, Volume 41 (2008) no. 4, pp. 513-573. doi : 10.24033/asens.2075. http://www.numdam.org/articles/10.24033/asens.2075/

[1] G. Benettin, L. Galgani, A. Giorgilli & J.-M. Strelcyn, A proof of Kolmogorov's theorem on invariant tori using canonical transformations defined by the Lie method, Nuovo Cimento B 79 (1984), 201-223.

[2] N. Dencker, J. Sjöstrand & M. Zworski, Pseudospectra of semiclassical (pseudo-) differential operators, Comm. Pure Appl. Math. 57 (2004), 384-415. | Zbl

[3] M. Dimassi & J. Sjöstrand, Spectral asymptotics in the semi-classical limit, London Math. Soc. Lecture Note Series 268, Cambridge University Press, 1999. | Zbl

[4] C. Gérard & J. Sjöstrand, Résonances en limite semi-classique et exposants de Lyapunov, Comm. Math. Phys. 116 (1988), 193-213. | Zbl

[5] I. C. Gohberg & M. G. Kreĭn, Introduction to the theory of linear nonselfadjoint operators, Transl. Math. Monographs, vol. 18, Amer. Math. Soc., 1969. | Zbl

[6] V. Guillemin & M. Stenzel, Grauert tubes and the homogeneous Monge-Ampère equation, J. Differential Geom. 34 (1991), 561-570. | Zbl

[7] G. A. Hagedorn & S. L. Robinson, Bohr-Sommerfeld quantization rules in the semiclassical limit, J. Phys. A 31 (1998), 10113-10130. | Zbl

[8] B. Helffer & D. Robert, Asymptotique des niveaux d'énergie pour des hamiltoniens à un degré de liberté, Duke Math. J. 49 (1982), 853-868. | Zbl

[9] B. Helffer & J. Sjöstrand, Multiple wells in the semiclassical limit. I, Comm. Partial Differential Equations 9 (1984), 337-408. | Zbl

[10] F. Hérau, J. Sjöstrand & C. C. Stolk, Semiclassical analysis for the Kramers-Fokker-Planck equation, Comm. Partial Differential Equations 30 (2005), 689-760. | Zbl

[11] M. Hitrik, Eigenfrequencies for damped wave equations on Zoll manifolds, Asymptot. Anal. 31 (2002), 265-277. | MR | Zbl

[12] M. Hitrik, Eigenfrequencies and expansions for damped wave equations, Methods Appl. Anal. 10 (2003), 543-564. | MR | Zbl

[13] M. Hitrik & S. V. Ngọc, Perturbations of rational invariant tori and spectra for non-selfadjoint operators, in preparation.

[14] M. Hitrik & J. Sjöstrand, Non-selfadjoint perturbations of selfadjoint operators in 2 dimensions. I, Ann. Henri Poincaré 5 (2004), 1-73. | Zbl

[15] M. Hitrik & J. Sjöstrand, Nonselfadjoint perturbations of selfadjoint operators in two dimensions. II. Vanishing averages, Comm. Partial Differential Equations 30 (2005), 1065-1106. | Zbl

[16] M. Hitrik & J. Sjöstrand, Non-selfadjoint perturbations of selfadjoint operators in two dimensions. IIIa. One branching point, Canad. J. Math. 60 (2008), 572-657. | Zbl

[17] M. Hitrik, J. Sjöstrand & S. V. Ngọc, Diophantine tori and spectral asymptotics for nonselfadjoint operators, Amer. J. Math. 129 (2007), 105-182. | Zbl

[18] L. Hörmander, The analysis of linear partial differential operators. I, Springer-Verlag, 2003. | Zbl

[19] G. Lebeau, Équation des ondes amorties, in Algebraic and geometric methods in mathematical physics (Kaciveli, 1993), Math. Phys. Stud. 19, Kluwer Acad. Publ., 1996, 73-109. | MR | Zbl

[20] A. J. Lichtenberg & M. A. Lieberman, Regular and chaotic dynamics, second éd., Applied Math. Sciences 38, Springer, 1992. | Zbl

[21] A. S. Markus, Introduction to the spectral theory of polynomial operator pencils, Transl. Math. Monographs 71, Amer. Math. Soc., 1988. | MR | Zbl

[22] A. S. Markus & V. I. Matsaev, Comparison theorems for spectra of linear operators and spectral asymptotics, Trudy Moskov. Mat. Obshch. 45 (1982), 133-181. | Zbl

[23] A. Melin & J. Sjöstrand, Determinants of pseudodifferential operators and complex deformations of phase space, Methods Appl. Anal. 9 (2002), 177-237. | Zbl

[24] A. Melin & J. Sjöstrand, Bohr-Sommerfeld quantization condition for non-selfadjoint operators in dimension 2, Astérisque 284 (2003), 181-244. | Zbl

[25] S. V. Ngọc, Systèmes intégrables semi-classiques: du local au global, Panoramas et Synthèses 22, Soc. Math. de France, 2006. | Zbl

[26] J. Sjöstrand, Singularités analytiques microlocales, Astérisque 95 (1982), 1-166. | MR | Zbl

[27] J. Sjöstrand, Geometric bounds on the density of resonances for semiclassical problems, Duke Math. J. 60 (1990), 1-57. | MR | Zbl

[28] J. Sjöstrand, A trace formula and review of some estimates for resonances, in Microlocal analysis and spectral theory (Lucca, 1996), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci. 490, Kluwer Acad. Publ., 1997, 377-437. | MR | Zbl

[29] J. Sjöstrand, Asymptotic distribution of eigenfrequencies for damped wave equations, Publ. Res. Inst. Math. Sci. 36 (2000), 573-611. | MR | Zbl

[30] J. Sjöstrand, Resonances for bottles and trace formulae, Math. Nachr. 221 (2001), 95-149. | MR | Zbl

[31] J. Sjöstrand, Perturbations of selfadjoint operators with periodic classical flow, in RIMS Kokyuroku 1315, “Wave phenomena and asymptotic analysis”, 1-23.

[32] J. Sjöstrand & M. Zworski, Asymptotic distribution of resonances for convex obstacles, Acta Math. 183 (1999), 191-253. | Zbl

[33] J. Sjöstrand & M. Zworski, Fractal upper bounds on the density of semiclassical resonances, Duke Math. J. 137 (2007), 381-459. | Zbl

[34] Y. Colin De Verdière, Sur le spectre des opérateurs elliptiques à bicaractéristiques toutes périodiques, Comment. Math. Helv. 54 (1979), 508-522. | MR | Zbl

[35] A. Weinstein, Asymptotics of eigenvalue clusters for the Laplacian plus a potential, Duke Math. J. 44 (1977), 883-892. | MR | Zbl

Cited by Sources: